Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 130, NWS Indianapolis, IN

June 30, 2005Greene County, Lawrence County, Monroe County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 30, 2005, 8:26 PM EST for Greene County, Lawrence County, Monroe County, Indiana. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2005, 8:26 PM EST (01:26 UTC)
Expired
Jun 30, 2005, 9:15 PM EST
In force
49 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Greene County, IN, Lawrence County, IN, Monroe County, IN

The radar

The Indianapolis radar (KIND), 85 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 8:45 PM ESTTSTM WND DMG10 S Bloomington, IN2 FT DIAMETER TREES DOWN ON ROAD
Jun 30, 8:45 PM ESTTSTM WND DMG7 Nnw Bedford, IN16 IN - 3 FT DIAMETER TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2005-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 810 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2005-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
810 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1729 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 010126
SVRIND
INC055-093-105-010215-
/O.NEW.KIND.SV.W.0130.050701T0126Z-050701T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
826 PM EST THU JUN 30 2005

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA
  SOUTHERN MONROE COUNTY IN SOUTH CENTRAL INDIANA
  EASTERN GREENE COUNTY IN SOUTHWEST INDIANA

* UNTIL 915 PM EST

* AT 825 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES EAST OF BLOOMFIELD...OR ABOUT 17 MILES SOUTHWEST OF
  BLOOMINGTON...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHWESTERN MONROE COUNTY AROUND 840 PM EST
  RURAL SOUTHERN MONROE COUNTY AROUND 850 PM EST
  RURAL SOUTHEASTERN MONROE COUNTY AROUND 910 PM EST

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3913 8703 3892 8703 3891 8641 3914 8642

$$
3 follow-up statements
000 
WWUS53 KIND 010145
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
845 PM EST THU JUN 30 2005

INC055-093-105-010215-
/O.CON.KIND.SV.W.0130.000000T0000Z-050701T0215Z/
GREENE-LAWRENCE-MONROE-
845 PM EST THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM EST FOR
NORTHWESTERN LAWRENCE...EASTERN GREENE AND SOUTHERN MONROE
COUNTIES...

AT 842 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES EAST OF BLOOMFIELD
TO 6 MILES SOUTHEAST OF BLOOMFIELD...OR ALONG A LINE EXTENDING FROM
12 MILES SOUTHWEST OF BLOOMINGTON TO 20 MILES NORTHWEST OF BEDFORD...
MOVING EAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL SOUTHWESTERN MONROE COUNTY AROUND 900 PM EST
  RURAL SOUTHERN MONROE COUNTY AROUND 910 PM EST

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
THURSDAY EVENING FOR NORTHERN INDIANA.

LAT...LON 3913 8703 3892 8703 3891 8641 3914 8642

$$
000 
WWUS53 KIND 010159
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
859 PM EST THU JUN 30 2005

INC055-093-105-010215-
/O.CON.KIND.SV.W.0130.000000T0000Z-050701T0215Z/
GREENE-LAWRENCE-MONROE-
859 PM EST THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM EST FOR
NORTHWESTERN LAWRENCE...EASTERN GREENE AND SOUTHERN MONROE
COUNTIES...

AT 856 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
SOUTH CENTRAL MONROE COUNTY TO SOUTHEASTERN GREENE COUNTY...OR ALONG
A LINE EXTENDING FROM 10 MILES SOUTH OF BLOOMINGTON TO 17 MILES
NORTHWEST OF BEDFORD...MOVING EAST AT 20 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST 
THURSDAY EVENING FOR NORTHERN INDIANA.

LAT...LON 3911 8691 3892 8695 3891 8641 3914 8642

$$
000 
WWUS53 KIND 010215
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
915 PM EST THU JUN 30 2005

INC055-093-105-010225-
/O.EXP.KIND.SV.W.0130.000000T0000Z-050701T0215Z/
GREENE-LAWRENCE-MONROE-
915 PM EST THU JUN 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAWRENCE...
EASTERN GREENE AND SOUTHERN MONROE COUNTIES EXPIRED AT 915 PM EST...

THE STORMS HAD WEAKENED BELOW SEVERE LIMITS.

LAT...LON 3911 8691 3892 8695 3891 8641 3914 8642

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:15 PM EST, 6 hours 11 minutes earlier.

Area forecast discussion, Jun 30, 2:15 PM EST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
215 PM EST THU JUN 30 2005

.DISCUSSION...A COLD FRONT WILL MOVE THROUGH INDIANA OVERNIGHT
BRINGING A WELCOME CHANGE TO THE WEATHER. MAIN PROBLEM WILL BE THE
TIMING OF THE THUNDERSTORMS. THUNDERSTORMS MOVED THROUGH MAINLY THE
NORTHERN SECTIONS OF THE CWA THIS MORNING. THIS HAS CAUSED THE
ATMOSPHERE TO BECOME A LITTLE MORE STABLE IN THE NORTH.

IN THE SOUTH CAPES RUNNING 4000. THIS IN ADDITION STRONG MID LEVEL
FLOW MAY BRING MORE STORMS TO THE AREA OVERNIGHT AS THE FRONT MOVES
THROUGH. WILL GO WITH ISOLATED THUNDERSTORMS UNTIL LATER THIS
EVENING THEN INCREASE TO SCATTERED. THE MAIN SEVERE THREAT OF THESE
STORMS WILL BE STRONG WINDS...VERY HEAVY RAIN AND SMALL HAIL. THIS
AFTERNOON TEMPS DROPPING 5-8 AFTER FROPA. WITH THE FRONT NOT MOVING
THROUGH UNTIL LATER THIS EVENING THE MAIN TEMPERATURE EFFECT WILL
NOT OCCUR UNTIL FRIDAY.

MORE PLEASANT WEATHER WILL BEGIN TO MOVE INTO INDIANA ON FRIDAY.
PROJECTED SOUNDINGS ARE DRY BUT SOME CU MAY STILL DEVELOP. ETA CU
RULE HAS SCT-BKN WHILE THE GFS HAS CLEAR. SOME INSTABILITY WILL
REMAIN WITH THE CYC FLOW SO WILL GO PARTLY SUNNY. TEMPS WILL BE 5-8
LOWER THEN TODAY.

FLOW FROM NW WILL CONTINUE FRIDAY NIGHT AND SATURDAY. SKIES WILL
CLEAR WHICH WILL ALLOW GOOD RADIATIONAL COOLING. WILL DROP TEMPS TO
NEAR THE CURRENT FOREAST VALUES IN THE MID 50S TO LOWER 60S.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

HAINES
Hazardous weather outlook, Jun 30, 4:07 PM EST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
407 PM EST THU JUN 30 2005

INZ021-028>031-035>049-051>057-060>065-067>072-011100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
254 PM EST THU JUN 30 2005

.DAY ONE...TONIGHT

AN EXTREMELY UNSTABLE AIR MASS REMAINS OVER CENTRAL INDIANA. A COLD
FRONT MOVING THROUGH THIS EVENING WILL GENERATE STRONG TO SEVERE
THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING
WINDS AND HEAVY RAIN.  HAIL AND ISOLATED TORNADOES ARE LESS LIKELY
BY STILL A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY THROUGH MONDAY. THERE WILL
BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. AT THE PRESENT
TIME THESE SHOULD NOT BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SEVERE WEATHER SPOTTERS MAY BE NEEDED TONIGHT. MONITOR WEATHER RADIO
FOR THE LATEST STATUS OF THE STORMS.

In the hours before

Local storm report, Jun 30, 6:54 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
654 PM EST THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     3 N NEW CASTLE          39.96N 85.36W
06/30/2005  65 MPH           HENRY              IN   AMATEUR RADIO

&&

DTUCEK
Local storm report, Jun 30, 7:23 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
723 PM EST THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     TSTM WND DMG     WORTHINGTON             39.12N 86.98W
06/30/2005                   GREENE             IN   TRAINED SPOTTER

            TREES LIMBS DOWN OVER ROAD

&&

DTUCEK
Local storm report, Jun 30, 7:27 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
727 PM EST THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     7 E NEW CASTLE          39.92N 85.23W
06/30/2005                   HENRY              IN   AMATEUR RADIO

            16 INCH DIAMETER TREE LIMBS DOWN

0723 PM     TSTM WND DMG     1 N GREENSBORO          39.89N 85.46W
06/30/2005                   HENRY              IN   AMATEUR RADIO

            2 TO 6 INCH DIAMETER TREES DOWN

&&

DTUCEK
Special weather statement, Jun 30, 7:54 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
754 PM EST THU JUN 30 2005

INZ021-028>031-035>038-043-044-010352-
BOONE-CARROLL-CLINTON-FOUNTAIN-HOWARD-MONTGOMERY-PARKE-TIPPECANOE-
TIPTON-VERMILLION-WARREN-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...FRANKFORT...
KOKOMO AND LAFAYETTE
754 PM EST THU JUN 30 2005

...SEVERE THUNDERSTORM THREAT HAS ENDED...
SEVERE THUNDERSTORM WATCH #565 HAS BEEN CANCELLED ACROSS THE
LAFAYETTE...KOKOMO...FRANKFORT AND CRAWFORDSVILLE AREAS. THE SEVERE
THUNDERSTORM THREAT HAS ENDED.

INZ039>042-045>049-051>056-010152-
CLAY-DELAWARE-HAMILTON-HANCOCK-HENDRICKS-HENRY-JOHNSON-MADISON-
MARION-MORGAN-OWEN-PUTNAM-RANDOLPH-SHELBY-VIGO-
INCLUDING THE CITIES OF...ANDERSON...INDIANAPOLIS...MUNCIE...
SHELBYVILLE AND TERRE HAUTE
754 PM EST THU JUN 30 2005

...SEVERE THUNDERSTORM WATCH CONTINUES...
SEVERE THUNDERSTORM WATCH #565 CONTINUES ACROSS THE
INDIANAPOLIS...ANDERSON...MUNCIE...SHELBYVILLE AND TERRE HAUTE AREAS.
THE WATCH REMAINS IN EFFECT UNTIL 1000 PM.

PUMA
Local storm report, Jun 30, 8:12 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
812 PM EST THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     5 S PARKER CITY         40.12N 85.20W
06/30/2005                   RANDOLPH           IN   LAW ENFORCEMENT

            ONE HOME DAMAGED AND ONE BARN DESTROYED

&&

JEO
Local storm report, Jun 30, 8:24 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
824 PM EST THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     TSTM WND DMG     15 E LINTON             39.04N 86.88W
06/30/2005                   GREENE             IN   LAW ENFORCEMENT

            TREES DOWN 1N OF CINCINNATI...NEAR THE JUNCTION OF STATE
            HIGHWAYS 445 AND 45.

&&

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:30 PM ESTSevere Thunderstorm WarningINDBartholomew, Johnson, Shelby45 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.